Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 6, 2010, 6:31 PM CDT for Grant County, Wisconsin; Clayton County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2010, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 6, 2010, 7:07 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Clayton County, IA, Grant County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 6:35 PM CDT | HAIL 1 | 2 Sse St. Olaf, IA | HAIL COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS53 KARX 062331
SVRARX
IAC043-WIC043-070030-
/O.NEW.KARX.SV.W.0007.100406T2331Z-100407T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT TUE APR 6 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTHEAST IOWA...
WESTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 730 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELKADER...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUTTENBERG...GARNAVILLO...CASSVILLE...BLOOMINGTON...GARBER...
CLAYTON CENTER...FAIRVIEW...NATIONAL...OSTERDOCK...CLAYTON...
GLEN HAVEN...BAGLEY...NELSON DEWEY STATE PARK AND WYALUSING STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF ON OR NEAR THE MISSISSIPPI RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE.
&&
LAT...LON 4268 9088 4264 9089 4266 9145 4275 9158
4280 9162 4287 9159 4301 9116 4300 9115
4299 9107 4304 9098 4306 9082 4280 9075
4264 9069
TIME...MOT...LOC 2330Z 253DEG 30KT 4287 9133
WIND...HAIL 60MPH 1.75IN
$$
SCHMIDT3 follow-up statements
886
WWUS53 KARX 062349
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
649 PM CDT TUE APR 6 2010
IAC043-WIC043-070030-
/O.CON.KARX.SV.W.0007.000000T0000Z-100407T0030Z/
CLAYTON IA-GRANT WI-
649 PM CDT TUE APR 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN GRANT
AND EASTERN CLAYTON COUNTIES UNTIL 730 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARNAVILLO...OR 8 MILES NORTH OF GUTTENBERG...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CASSVILLE...BLOOMINGTON...JELLYSTONE PARK NEAR BAGLEY...TURKEY
RIVER...GLEN HAVEN...BAGLEY...NELSON DEWEY STATE
PARK...WYALUSING STATE PARK...NORTH BUENA VISTA...
MCCARTNEY...BEETOWN...BURTON...MILLVILLE...AND MOUNT HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
IF ON OR NEAR THE MISSISSIPPI RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE.
&&
LAT...LON 4266 9128 4277 9139 4282 9146 4290 9146
4301 9116 4300 9115 4299 9107 4304 9096
4306 9082 4280 9075 4264 9069 4268 9088
4264 9090
TIME...MOT...LOC 2348Z 253DEG 30KT 4291 9113
$$
SCHMIDT/AJ889
WWUS53 KARX 070001
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT TUE APR 6 2010
IAC043-070011-
/O.CAN.KARX.SV.W.0007.000000T0000Z-100407T0030Z/
CLAYTON IA-
701 PM CDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAYTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4268 9091 4274 9101 4282 9105 4295 9115
4300 9115 4299 9107 4304 9096 4306 9082
4280 9075 4264 9069
TIME...MOT...LOC 2359Z 253DEG 38KT 4296 9090
$$
WIC043-070030-
/O.CON.KARX.SV.W.0007.000000T0000Z-100407T0030Z/
GRANT WI-
701 PM CDT TUE APR 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN GRANT
COUNTY UNTIL 730 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BLOOMINGTON...OR 11 MILES SOUTHEAST OF PRAIRIE
DU CHIEN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PORTERS BRIDGE...SPECHTS FERRY...MOUNT HOPE...HURRICANE AND POTOSI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4268 9091 4274 9101 4282 9105 4295 9115
4300 9115 4299 9107 4304 9096 4306 9082
4280 9075 4264 9069
TIME...MOT...LOC 2359Z 253DEG 38KT 4296 9090
$$
SCHMIDT/AJ032
WWUS53 KARX 070007
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
707 PM CDT TUE APR 6 2010
WIC043-070016-
/O.CAN.KARX.SV.W.0007.000000T0000Z-100407T0030Z/
GRANT WI-
707 PM CDT TUE APR 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRANT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...BUT WILL LIKELY
CONTINUE TO PRODUCE HEAVY RAIN AND SMALL HAIL.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 4268 9091 4274 9101 4282 9105 4295 9115
4300 9115 4299 9107 4304 9096 4306 9082
4280 9075 4264 9069
TIME...MOT...LOC 0006Z 253DEG 30KT 4295 9093
$$
SCHMIDT/AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:10 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 3:10 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT TUE APR 6 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FORECAST FOCUS REMAINS ON THE PCPN CHANCES...AND AMOUNTS...FOR
TONIGHT INTO WED.
THE MEAN UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE EAST ACROSS THE
PLAIN STATES TONIGHT...WITH THE AXIS SLIPPING OVER THE EASTERN GREAT
LAKES THU MORNING. PACKETS OF SHORTWAVE ENERGY WILL MOVE THROUGH THE
TROUGH...WITH THE STRONGEST PIECE OF SHORTWAVE ENERGY MOVING ACROSS
THE MO/MID MISSISSIPPI RIVER VALLEYS WED/WED NIGHT. AT THE SFC...A
WARM FRONT WAS RUNNING WEST OF A SFC LOW OVER SOUTHWEST IA...INTO
CENTRAL IA. HOW FAR NORTH THIS BOUNDARY MOVES MIGHT BE THE BIGGEST
WEATHER CONCERN FOR THE LOCAL AREA TONIGHT...AS THE SEVERE WEATHER
THREAT WILL INCREASE ALONG AND SOUTH OF IT. THE 06.12Z NAM FAVORS
KEEPING THE FRONT NEARLY STATIONARY...WHILE THE GFS SHOWS SOME
NORTHWARD MOVEMENT TOWARD THE WI/ILL BORDER. MESO MODELS SHOW
SIMILAR DIFFERENCES...WITH THE NNM4 CLOSE TO THE ETA...AND THE ARW4
DRIVING THE FRONT INTO SOUTHERN WI BY 00Z THIS EVENING. DECENT
AMOUNT OF CLEARING HAS TRANSPIRED SOUTH OF THE FRONT...BUT SATELLITE
AND 88-D RADAR IMAGERY CONTINUE TO SHOW WIDESPREAD CLOUDS AND RAIN
SHOWERS OVER SOUTHERN MN AND CENTRAL WI. THIS COOLER...MORE STABLE
ATMOSPHERE COULD INHIBIT MUCH OF THE NORTHWARD PROGRESS THE FRONT
COULD MAKE TONIGHT. TRENDS WILL HAVE TO BE MONITORED CLOSELY INTO
THE EVENING HOURS...AS AGAIN...THERE WILL BE A SEVERE THUNDERSTORM
THREAT AROUND AND SOUTH OF THE WARM FRONT.
BESIDE THE POSITION OF THE SFC FRONT...THE 2-D FRONTOGENETIC LIFT
ALONG AND NORTH OF IT CONTINUES QUITE HEFTY. A NORTH-SOUTH RUNNING
X-SECTION SHOWS THIS WELL...WITH THE FRONTOGENETIC LIFT CONTINUING
THROUGH MUCH OF WED. THE WARM/MOIST ISENTROPIC UPGLIDE ALSO PERSISTS
ACROSS THE FRONT AND INTO THE FORECAST LAYER...IN THE 295-305 K
LAYER. THE LOW LEVEL JET FOCUSES INTO THE FRONT EARLY...BUT SHIFTS
MORE PARALLEL LATER TONIGHT...AS DOES THE 850 MB MOISTURE TRANSPORT.
WHILE THE FORCING AND MOISTURE SHOULD CONTINUE TO FAVOR SHOWER
DEVELOPMENT NORTH OF THE BOUNDARY TONIGHT...IT WOULD APPEAR THE
HEAVIER RAIN THREAT...ALONG WITH BETTER THUNDER CHANCES...WOULD
FOCUS MORE INTO EASTERN IA/NORTHERN ILL WITH THE LOW LEVEL JET. DUE
TO THE RESPECTIVE MODEL SOLUTIONS...THE ETA WOULD KEEP THE HIGHER
QPF SOUTH OF THE FORECAST AREA...WHILE THE GFS INCHES INTO THE
SOUTHERN 1/4. THIS IS A SIGNIFICANT DIFFERENCE AS OVER 2 INCHES
FELL ACROSS SOME FAR SOUTHERN PORTIONS OF THE FORECAST AREA...AND
ADDITIONAL HEAVY RAINS COULD RESULT IN FLOODING CONCERNS AND/OR
RAPID RISE ON SOME RIVERS/STREAMS. PWS TO THE SOUTH PERSIST AROUND
AN INCH OR SO...200 PERCENT OF NORMAL. WITH THE THREAT FOR HEAVY
RAIN AT LEAST CLOSE BY...IF NOT OVER THE SATURATED AREA...WILL ISSUE
A VERY SMALL //GEOGRAPHIC AREA// FLOOD WATCH FOR THE FAR SOUTHERN 3
COUNTIES OF THE FORECAST AREA. BELIEVE THAT IF THE FORECAST RAIN
TOTALS ARE REALIZED...FLOODING IS A LIKELIHOOD ALONG SOME OF THE
RIVER AND STREAMS...INCLUDING THE GRANT...PLATTE...LOWER TURKEY AND
THE VOLGA.
ON WED...THE FRONT WILL START TO MOVE EASTWARD AS THE UPPER LEVEL
TROUGH PUSHES IT ALONG. HOWEVER...ON THE WESTERN SIDE OF THE
FRONT...SHORTWAVE ENERGY WILL RIDE UP IT...WHICH COULD LEAD TO A
SECONDARY BAND OF SHOWERS...PERHAPS A FEW THUNDERSTORMS. THIS IS IN
ADDITION TO THE PERSISTENT FRONTOGENETIC LIFT/ISENTROPIC UPGLIDE.
SO...LOOK FOR THE RAIN CHANCES TO CONTINUE FOR MUCH OF WED.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THU/FRI...RETURNING
THE SUN AND DRYING IT OUT. TEMPERATURES WILL START TO WARM BACK UP
ON FRIDAY AS THE WINDS BECOME MORE SOUTHERLY.
.LONG TERM...SATURDAY THROUGH TUESDAY
GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN
EXPECTED TO IMPACT THE REGION...BUILDING IN A BROAD UPPER LEVEL
TROUGH STARTING THIS WEEKEND...AND HOLDING ONTO IT FOR THE EARLY
PART OF NEW WORK. HOWEVER...THIS DOES NOT MEAN A DRY SOLUTION...AS
THERE ARE SOME HINTS OF SHORTWAVE ENERGY MOVING ACROSS/TROUGH THE
RIDGE. OF PARTICULAR NOTE IS A LINGERING WEST-EAST SFC WARM FRONT
BOTH MODELS HOVER ACROSS IA INTO ILL FOR SUN-MON. SOME MOISTURE
RETURN INTO THE BOUNDARY WOULD RESULT IN SCATTERED/ISOLATED
SHOWERS/STORMS. NOT OVERLY DYNAMIC OR DISTINCT...NOR DOES IT HAVE A
LOT OF SUPPORT. IF THIS FEATURE IS THERE...SOME PCPN CHANCES COULD
RESULT...BUT HARD TO PINPOINT A WEAK FEATURE LIKE THAT 5-7 DAYS OUT.
CONFIDENCE NOT HIGH...AND WILL LEAN TOWARD HPC CHANCES FOR NOW. WITH
THE RIDGE BUILDING IN...EXPECT A BUMP UPWARD FOR TEMPERATURES...AND
A RETURN TO ABOVE NORMAL READINGS.
&&
.AVIATION...TONIGHT THROUGH WEDNESDAY MORNING
LOW PRESSURE WILL TRACK ACROSS IOWA INTO ILLINOIS LATE THIS
AFTERNOON THROUGH TONIGHT. WARM AND UNSTABLE AIR WILL CONTINUE TO
LIFT OVER A WARM FRONT ASSOCIATED WITH THE LOW TO PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. IT APPEARS THAT THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA...HOWEVER A
FEW THUNDERSTORMS MAY CONTAIN SOME SMALL HAIL ALONG AND SOUTH OF
I-90 GOING INTO THIS EVENING. LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS AN UPPER LEVEL
DISTURBANCE TRACKS OVER THE REGION. EXTENDED PERIOD OF IFR CEILING
CONDITIONS EXPECTED AT KRST FROM LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS...BREAKING OUT INTO VFR WEDNESDAY MORNING AFTER 12Z.
MVFR CONDITIONS EXPECTED AT KLSE THROUGH 13Z...BREAKING OUT INTO VFR
AFTER 13Z WEDNESDAY.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR WIZ061.
MN...NONE.
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR IAZ029-IAZ030.
&&
SHORT/LONG TERM... RIECK
AVIATION.......... DASHazardous weather outlook, Apr 6, 3:39 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 339 PM CDT TUE APR 6 2010 IAZ029-030-WIZ061-071100- CLAYTON-FAYETTE-GRANT- 339 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR CLAYTON...FAYETTE... AND GRANT COUNTIES. THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ALONG AND NORTH OF A WARM FRONT PUSHING NORTHWARD ACROSS IOWA AND ILLINOIS. THE THUNDERSTORMS NORTH OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL WHILE ANY STORMS THAT FORM NEAR THE FRONT COULD PRODUCE HIGH WINDS ALONG WITH LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH ANY OF THE STORMS WHICH COULD PRODUCE SOME FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY UNTIL THE AREA OF LOW PRESSURE MOVES WELL EAST OF THE REGION. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN THROUGH TONIGHT. ALSO...RAINFALL REPORTS THROUGH WEDNESDAY WOULD BE MUCH APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053>055-071100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FILLMORE- FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER- OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 339 PM CDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT AHEAD OF A WARM FRONT PUSHING NORTH ACROSS IOWA AND ILLINOIS. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINS. NO FLOODING IS EXPECTED TO OCCUR FROM THE HEAVY RAIN...BUT BRIEF PERIODS OF PONDING WATER ON ROADS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY UNTIL THE AREA OF LOW PRESSURE MOVES WELL EAST OF THE REGION. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALTHOUGH...ANY RAINFALL REPORTS THROUGH WEDNESDAY WOULD BE MUCH APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. DAS
In the hours before
Special weather statement, Apr 6, 1:45 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 145 PM CDT TUE APR 6 2010 WIZ043-044-061945- ADAMS-JUNEAU- 145 PM CDT TUE APR 6 2010 AT 143 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE SPRAGUE MATHER FLOWAGE...MOVING NORTHEAST AT 70 MPH. SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... NEW MINER...NEW ROME...LAKE ARROWHEAD...LAKE SHERWOOD AND COUNTY ROADS D AND W. BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. HALBACH
Special weather statement, Apr 6, 4:43 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 443 PM CDT TUE APR 6 2010 IAZ008>011-018-019-029-030-MNZ094-WIZ054-055-061-062345- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-MOWER-RICHLAND-WINNESHIEK- 443 PM CDT TUE APR 6 2010 AT 437 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA. THESE STORMS WERE MOVING NORTHEAST AT 45 MPH. HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS ALONG WITH LARGE HAIL. IF THESE MAINTAIN INTENSITY OR STRENGTHEN WARNING MAY BE NEEDED FOR PORTIONS OF THE AREA THIS EVENING. BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.
Local storm report, Apr 6, 5:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL OELWEIN 42.68N 91.91W
04/06/2010 E1.00 INCH FAYETTE IA TRAINED SPOTTER
HAIL HAD JUST BEGUN FALLING ON THE SOUTHWEST SIDE OF TOWN
&&
BROOKSLocal storm report, Apr 6, 5:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
552 PM CDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 2 W OELWEIN 42.68N 91.95W
04/06/2010 E1.75 INCH FAYETTE IA CO-OP OBSERVER
ALSO REPORTS OF GOLF BALL SIZE HAIL 1W OF OELWEIN
&&
BROOKSSpecial weather statement, Apr 6, 6:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 605 PM CDT TUE APR 6 2010 IAZ009>011-MNZ079-088-095-096-WIZ041>044-053-055-070100- ADAMS-ALLAMAKEE-FILLMORE-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WABASHA-WINNESHIEK-WINONA- 605 PM CDT TUE APR 6 2010 AT 600 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EXTREME SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND WILL CONTINUE TO MOVE NORTHEAST AT 45 MPH. THESE STORMS WILL WEAKEN THE FURTHER NORTH THEY GET...BUT THE STRONGEST STORMS WILL STILL BE CAPABLE OF PRODUCING PEA TO ONE INCH SIZED HAIL AND HEAVY DOWNPOURS OF RAIN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. SMALL HAIL MAY FALL FOR SEVERAL MINUTES AND COVER THE GROUND. THIS COULD LEAD TO DIFFICULT DRIVING CONDITIONS AND THE FORMATION OF FOG. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:09 PM CDT | Flood Watch | ARX | Grant | 13 hr |
| Apr 6, 5:32 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 58 min |
| Apr 6, 6:10 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 50 min |
| Apr 6, 6:44 PM CDT | Areal Flood Advisory | ARX | Grant | 5 hr |
| Apr 6, 4:51 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 39 min |
| Apr 6, 5:10 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.